Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jan 18, 2005, 12:28 AM EST for Vigo County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 18, 2005, 12:28 AM EST (05:28 UTC)
- Expired
- Jan 18, 2005, 6:30 AM EST
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Vigo County, IN
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 180530
FFWIND
INC167-181130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 AM EST TUE JAN 18 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
SOUTHWESTERN VIGO COUNTY IN WEST CENTRAL INDIANA
* UNTIL 630 AM EST
* AT 1228 AM EST...A LEVEE ON THE WABASH RIVER NEAR PRAIRIETON HAD
FAILED CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING
AGRICULTURAL AREAS. THIS WAS TAKING PLACE NEAR STATE ROAD 63.
HOWEVER...THE HIGHWAY IS NOT AFFECTED AT THIS TIME.
LAT...LON 3930 8764 3926 8762 3926 8759 3933 8753
3934 8748 3939 8742 3940 8743 3943 8748
3940 8751 3936 8755 3935 8761
$$
NIELD1 follow-up statement
000
WGUS73 KIND 180821
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 AM EST TUE JAN 18 2005
INC167-181130-
VIGO-
320 AM EST TUE JAN 18 2005
...A FLASH FLOOD WARNING DUE TO A LEVEE FAILURE CONTINUES UNTIL 630
AM EST FOR SOUTHWESTERN VIGO COUNTY...
AT 1228 AM EST...A LEVEE ON THE WABASH RIVER NEAR PRAIRIETON HAD
FAILED CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING
AGRICULTURAL AREAS. THIS WAS TAKING PLACE NEAR STATE ROAD 63.
HOWEVER...THE HIGHWAY IS NOT AFFECTED AT THIS TIME.
LAT...LON 3930 8764 3926 8762 3926 8759 3933 8753
3934 8748 3939 8742 3940 8743 3943 8748
3940 8751 3936 8755 3935 8761
$$
JASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jan 17, 2:05 PM EST, 10 hours 23 minutes earlier.
Area forecast discussion, Jan 17, 2:05 PM EST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 205 PM EST MON JAN 17 2005 .DISCUSSION... FORECAST FOCUS TEMPS TONIGHT THEN CHANCES FOR SNOW MID WEEK. SKIES WERE SUNNY ACROSS THE FORECAST AREA /FA/ THIS AFTN. VISIBLE SATELLITE SHOWED SNOW COVER ACROSS MUCH OF FA. TEMPS WERE FROM AROUND 10 TO AROUND 15. MODELS IN FAIR AGREEMENT. ETA IS FARTHER N WITH SFC LOW TUE NIGHT INTO WED THAN GFS AND HAS LESS PRECIP ACROSS FA. HOWEVER GFS HAS BEEN DOING BEST LATELY WITH THESE QUICK SNOW SYSTEMS. THUS WILL LEAN MORE TOWARD GFS. AS HIGH PRES MOVES IN TONIGHT WINDS WILL GO NEAR CALM. CURRENT DEWPOINTS IN DEEPER SNOW COVER AREAS ARE NEAR -5. COLDEST TEMPERATURE READINGS THIS MORNING WERE IN THESE SAME AREAS /-5 KHUF...-1 KIND...-3 KGEZ/. SKIES SHOULD BE MOSTLY CLEAR TONIGHT...THOUGH TIME SECTIONS INDICATING INCREASING MOISTURE IN THE MID LEVELS. FEEL THIS MOISTURE IS LIMITED ENOUGH NOT TO PRODUCE MUCH ACTUAL CLOUD COVER. PUTTING THIS ALL TOGETHER MEANS TEMPS BELOW 0 FOR MOST OF FA WITH COLDEST READINGS IN DEEPER SNOWPACK AREAS. THIS IS BELOW TEMPS GUIDANCE AT MANY LOCATIONS. AS HI PRES SLIDES OFF TO THE E ON TUESDAY RETURN FLOW SHOULD BOOST TEMPS BACK INTO THE LOW 20S MOST AREAS...NEAR MAV NUMBERS. TEMPS WILL DROP A FEW DEGREES TUE EVE BEFORE WARM ADVECTION WITH NEXT SYSTEM ALLOWS TEMPS TO RISE SOME DURING THE NIGHT. GOOD ISENTROPIC LIFT TUE NIGHT ALONG WITH DIVERGENCE ALOFT FROM LEFT EXIT REGION OF UPPER JET WILL CREATE A GOOD CHANCE FOR SNOW ACROSS FA. WILL PUT HIGHEST CHC POPS IN NERN FA CLOSEST TO BEST FORCING. SYSTEM MAY LINGER INTO WED...ESPECIALLY SERN FA. FA REMAINS IN NW FLOW INTO THE EXTENDED AS VARIOUS IMPULSES RIDE DOWN. WILL BE ANOTHER CHANCE OF SNOW ON THU AND AGAIN ON SAT. RIGHT NOW THERE LOOKS TO BE SOME ACCUMULATING SNOW ON SAT...BUT MODELS HAVE BEEN TRENDING S WITH SFC LOW. WILL GO HIGH CHC POPS ON SAT. LEVEE FAILURES REMAIN A POSSIBLITY FOR VIGO AND SULLIVAN COUNTIES...SO FLOOD WATCHES WILL CONTINUE UNTIL EXPIRATION. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH UNTIL 00Z FOR VIGO COUNTY AND FLOOD WATCH UNTIL 12Z FOR SULLIVAN COUNTY. && CS
Hazardous weather outlook, Jan 17, 3:10 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EST MON JAN 17 2005 INZ021-028>031-035>049-051>057-060>065-067>072-181100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 310 PM EST MON JAN 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT FLOODING IS EXPECTED ALONG THE MAJOR RIVERS...INCLUDING THE WHITE...EAST FORK OF THE WHITE...AND THE WABASH. A FLOOD WATCH IS IN EFFECT FOR VIGO COUNTY INTO EARLY EVENING...AND FOR SULLIVAN COUNTY THROUGH THE NIGHT. BOTH OF THESE FLOOD WATCHES ARE DUE TO POTENTIAL LEVEE BREACHES. VERY COLD TEMPERATURES ARE EXPECTED TONIGHT WITH MOST AREAS DROPPING BELOW ZERO. WIND CHILLS EARLY THIS EVENING MAY DROP TO AROUND 10 BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE MAJOR RIVERS THROUGH THE END OF THE WEEK. ACCUMULATING SNOW IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING...MAINLY NORTH OF INTERSTATE 70. ADDITIONAL CHANCES FOR ACCUMULATING SNOW ACROSS CENTRAL INDIANA WILL COME THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:49 PM EST | Flash Flood Warning | IND | Sullivan | 6 hr |
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.